Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 35, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 26, 2022, 4:41 PM CDT for Calcasieu Parish, Louisiana. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2022, 4:41 PM CDT (21:41 UTC)
- Expired
- Aug 26, 2022, 7:12 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 4:44 PM CDT | FLASH FLOOD | 1 Nnw Sulphur, LA | GAGE INDICATES WATER IS ABOVE THE BANKS. |
| Aug 26, 4:46 PM CDT | FLASH FLOOD | 1 Nne Sulphur, LA | STREET FLOODING REPORTED. |
| Aug 26, 5:16 PM CDT | FLASH FLOOD | 1 Nne Westlake, LA | WATER LEVEL GAGE REPORTS WATER OVER THE BANKS. |
| Aug 26, 5:34 PM CDT | FLASH FLOOD | 4 Wsw Westlake, LA | VEHICLES STALLED ON CENTER AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1379 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000
WGUS54 KLCH 262141
FFWLCH
LAC019-270045-
/O.NEW.KLCH.FF.W.0035.220826T2141Z-220827T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
441 PM CDT Fri Aug 26 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Central Calcasieu Parish in southwestern Louisiana...
* Until 745 PM CDT.
* At 441 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lake Charles, Sulphur, Westlake, Moss Bluff and Carlyss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3034 9345 3025 9317 3025 9316 3022 9320
3018 9323 3020 9333 3019 9348 3029 9352
FLASH FLOOD...RADAR INDICATED
$$2 follow-up statements
422
WGUS74 KLCH 262214
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
514 PM CDT Fri Aug 26 2022
LAC019-270045-
/O.CON.KLCH.FF.W.0035.000000T0000Z-220827T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calcasieu LA-
514 PM CDT Fri Aug 26 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT THIS
EVENING FOR CENTRAL CALCASIEU PARISH...
At 514 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lake Charles, Sulphur, Westlake, Moss Bluff and Carlyss.
Gage and spotter reports from the Sulphur area indicates flooding is
currently ongoing, however the rainfall is coming to an end and
water should recede quickly over the next 30 minutes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3034 9345 3025 9317 3025 9316 3022 9320
3018 9323 3020 9333 3019 9348 3029 9352
FLASH FLOOD...RADAR INDICATED
$$875
WGUS74 KLCH 270012
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
712 PM CDT Fri Aug 26 2022
LAC019-270022-
/O.CAN.KLCH.FF.W.0035.000000T0000Z-220827T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calcasieu LA-
712 PM CDT Fri Aug 26 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL CALCASIEU PARISH...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3034 9345 3025 9317 3025 9316 3022 9320
3018 9323 3020 9333 3019 9348 3029 9352
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:20 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 26, 3:20 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 320 PM CDT Fri Aug 26 2022 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (This evening through Saturday) Issued at 320 PM CDT Fri Aug 26 2022 Mid-afternoon sfc analysis shows an area of low pressure centered over cntl LA with a trailing frontal boundary swwd to the nwrn Gulf and a stationary boundary along the cntl Gulf Coast. Meanwhile high pressure continues to ridge over the nrn Gulf, maintaining a light srly flow ahead of the frontal boundary. Water vapor imagery shows the region remaining under a weakness aloft. Local 88Ds show convection has continued to develop primarily along the boundary, but also along the afternoon sea breeze. Recent CAM again shows today`s diurnal convection dying off around sunset, although with the lingering boundary hanging around and acting as a bit of a focus, along with forecast soundings indicating copious moisture persisting (PWAT values for the foreseeable future generally aoa 2.0 inches), convection could linger a little longer before fully dissipating. Thereafter another round of nocturnal activity is progged to develop over the Gulf and approach the coast prior to sunrise. Given the very wet soils in place across the forecast area, we remain under a marginal risk for excessive rainfall...with the Atchafalaya Basin holding in a slight risk through tonight. The wet weather is progged to continue into Sunday as the boundary meanders around while gradually washing out. A broken record forecast, convection continues to be centered near the coast during the late night hours before spreading inland during the day within a very moist/unstable air mass. For now, the entire forecast area remains in a marginal risk for excessive rain for days 2 and 3. With the elevated rain chances/cloud cover, daytime temperatures are progged to remain below late August norms for the time being. 25 && .LONG TERM... (Saturday night through next Thursday) Issued at 320 PM CDT Fri Aug 26 2022 The upper air pattern will be dominated by a weakening mid to upper level trough over the Central U.S. with high pressure ridging aloft off the SE U.S. and Western U.S. This pattern will slowly transition to a mid to upper ridge building over the Central U.S. and upper level trough deepening over the Eastern U.S. by Friday. This may bring a weak backdoor cool front Thursday afternoon and Friday. Unfortunately, this will not diminish our precipitation chances much during the extended period. With ample Gulf moisture, daytime heating and the seabreeze will be enough to provide scattered to numerous showers and thunderstorms each day, with the best chances during the late morning to early evening hours. With the NBM going way too high on PoPs lately, continued this morning's trend and went with the 50/50 blend of NBM/BCCONSMOS, which yielded more believable numbers. With the mostly cloudy skies, afternoon highs will continue below normal, averaging in upper 80s to lower 90s. Lows will be in the lower to mid 70s, with near 80 along the coast. By Friday, if the weak front moves through, might be able to knock down the lows in the upper 60s to lower 70s. 08 && .AVIATION... (18Z TAFS) Issued at 100 PM CDT Fri Aug 26 2022 Local 88Ds show sea breeze convection beginning to fire up over coastal sern TX at this time...this activity should continue to increase in coverage and eventually spread inland over the next few hours. Meanwhile, spotty other showers are noted farther inland...all in all, all terminals are carrying some sort of precip mention for the bulk of the afternoon to account. Otherwise, ceilings should be VFR before long per forecast soundings...they will continue to do so until overnight when low clouds are progged to re-develop. Additional convection will be possible starting mainly mid-morning Saturday and VC mentions have been inserted for the srn terminals. 25 && .MARINE... Issued at 320 PM CDT Fri Aug 26 2022 Scattered to numerous nocturnal and early morning storms will occur each day. A light onshore flow is anticipated, however winds and seas will be elevated in storms. 25 && .PRELIMINARY POINT TEMPS/POPS... AEX 75 91 75 91 / 30 70 30 60 LCH 74 87 75 87 / 30 70 30 70 LFT 76 88 76 88 / 40 70 20 70 BPT 76 89 76 88 / 30 70 30 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...25 LONG TERM....08 AVIATION...25
Hazardous weather outlook, Aug 26, 2:45 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 245 PM CDT Fri Aug 26 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-272000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 245 PM CDT Fri Aug 26 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered to numerous thunderstorms will continue through sunset before diminishing. Localized heavy rain, gusty winds, and frequent lightning will accompany the stronger storms. Additional showers and storms are expected to re-develop after midnight, mainly near the coast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to widespread showers and thunderstorms will continue to develop each day through early next week. Some of these storms will be capable of producing periods of heavy rainfall, frequent lightning and gusty winds. However, organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-272000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 245 PM CDT Fri Aug 26 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Areas of light rain and isolated thunderstorms will continue through this evening before another round of showers and storms develops overnight. Brief periods of heavy rainfall and occasional lightning will be possible with some of these storms along with locally higher winds and seas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to numerous thunderstorms are expected each day through early next week. Locally higher winds and seas along with occasional to frequent cloud to water lightning and heavy rainfall can be expected with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
In the hours before
Special weather statement, Aug 26, 2:26 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
226 PM CDT Fri Aug 26 2022
LAZ032-033-262030-
St. Landry LA-Evangeline LA-
226 PM CDT Fri Aug 26 2022
...Strong thunderstorms will impact portions of southeastern
Evangeline and northwestern St. Landry Parishes through 330 PM CDT...
At 226 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mamou to Swords. These storms were nearly
stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eunice, Ville Platte, Mamou, Pine Prairie, Chataignier, Prairie
Ronde, Indian Lake, Savoy, Chicot State Park, Duralde, Lawtell,
Whiteville, Swords, Reddell and Grand Prairie.
This includes Interstate 49 between mile markers 35 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3080 9251 3048 9252 3048 9212 3080 9211
TIME...MOT...LOC 1926Z 129DEG 2KT 3066 9237 3050 9229
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:28 PM CDT | Flash Flood Warning | LCH | Acadia, Lafayette | 3 hr |
| Aug 25, 7:58 PM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 33 hr |
| Aug 26, 2:26 PM CDT | Special Weather Statement | LCH | Evangeline | 64 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.